Manufacturer: Sresan Pharmaceuticals
Salt Composition : Paracetamol(500mg), Phenylpropanolamine(25mg), Chlorpheniramine Maleate(2mg), Caffeine(30mg)
Strip of 10 Tablet
(Inclusive of all taxes)
Coldrif Tablet may be prescribed alone or in combination with another medicine. You should take it regularly as advised by your doctor. It is usually best taken with food otherwise it may upset your stomach. Do not take more or use it for longer than recommended.Side effects are rare if this medicine is used correctly but this medicine may cause stomach pain, nausea, and vomiting in some people. Consult your doctor if any of these side effects bother you or do not go away.
Coldrif Tablet works by inhibiting the formation of certain chemicals (prostaglandins) in the body responsible for fever and pain. It acts on the area of the brain which is responsible for controlling temperature. Thus, it controls the fever.
It distributes rapidly and evenly throughout most tissues and fluids and has a volume of distribution of approximately 0.9L/kg. 10 to 20% of the drug is bound to red blood cells. Paracetamol is extensively metabolised (predominantly in the liver), the major metabolites being the sulphate and glucuronide conjugates.The drug was shown to be rapidly absorbed with a mean tmaxof 1.47 ± 0.49 h and a mean elimination half-life of 4.0 ± 0.5 h. Phenylpropanolamine is predominantly excreted via the kidney with a mean renal clearance of 0.646 ± 0.089 liter/kg/h and 90.2 ± 1.7% excreted unchanged in the urine.Chlorpheniramine has a serum half-life of approximately 20 hours in adults, and elimination from the body is primarily by metabolism to monodesmethyl and didesmethyl compounds. The half-life is increased in the presence of renal dysfunction and decreased in children.Caffeine is rapidly and completely absorbed within an hour following ingestion. It is distributed throughout body water and readily crosses cell membranes including the brain. Its primary mechanisms for stimulatory activity appear to be the blocking of adenosine receptors and inhibition of phosphodiesterases.
Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them
Common side effects of Coldrif
Nausea
Vomiting
Insomnia (difficulty in sleeping)
Headache
Constipation
Itching
Systemic hypertension (high blood pressure)
Palpitations
Dryness in mouth
Sleepiness
Drowsiness
Loss of appetite
Restlessness
Increased heart rate
Increased production of urine
Hypersensitivity to Coldrif Tablet is a contraindication. In addition, Coldrif Tablet should not be used if you have the following conditions:
Breastfeeding
Hepatic impairment
Hypersensitivity
Coldrif Tablet may be unsafe to use during pregnancy. Although there are limited studies in humans, animal studies have shown harmful effects on the developing baby. Your doctor will weigh the benefits and any potential risks before prescribing it to you. Please consult your doctor.
It is unsafe to consume alcohol with Coldrif Tablet.
Information regarding the use of Coldrif Tablet during breastfeeding is not available. Please consult your doctor.
Use with caution
Below 9years: Contraindicated
Paracetamol + Phenylpropanolamine + Chlorpheniramine Maleate + Caffeine is a combination of four medicines: Paracetamol , Phenylpropanolamine , Chlorpheniramine Maleate and Caffeine which relieve common cold symptoms. Paracetamol is a analgesic (pain reliever) and anti-pyretic (fever reducer) which works by blocking the release of certain chemical messengers that causes fever and pain. Phenylpropanolamine is a decongestant. It narrows blood vessels in the nose to relieve congestion. Chlorpheniramine Maleate is an antiallergic which relieves allergy symptoms like runny nose, watery eyes and sneezing. Caffeine increases the effectiveness of Paracetamol and decreases sleepiness due to Chlorpheniramine Maleate .
If you use other drugs or over the counter products at the same time, the effects of Coldrif Tablet may change. This may increase your risk for side-effects or cause your drug not to work properly. Tell your doctor about all the drugs, vitamins, and herbal supplements you are using, so that you doctor can help you prevent or manage drug interactions. Coldrif Tablet may interact with the following drugs and products:
Alcohol
Antipsychotics
Bromocriptine
Caffeine
Cimetidine
Disulfiram
Ephedrine
Fluoroquinolones
Furazolidone
Guanethidine
Do not chew, crush or break it. Coldrif Tablet is to be taken with food.
Store below 30°C
If you miss a dose of Coldrif Tablet, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular schedule. Do not double the dose.
Consult a doctor before taking any medicines.
Paracetamol
Paracetamol should be taken with food or milk to prevent upset stomach.
Take it as per the dose and duration prescribed by your doctor. Long term use may lead to serious complications such as stomach bleeding and kidney problems.
Do not take indigestion remedies (antacids) within 2 hours of taking Paracetamol.
Avoid consuming alcohol while taking this medicine as it can increase your risk of stomach problems.
Inform your doctor if you have liver disease as your dose may need to be adjusted.
Your doctor may regularly monitor your kidney function, liver function and levels of blood components if you are taking this medicine for long-term treatment.
Phenylpropanolamine
Do not continue phenylpropanolamine for more than 7 days if your condition does not improve or if you have high fever.
Tell your doctor if you have high blood pressure, heart problems, liver or kidney disease, diabetes, prostate enlargement or visual problems due to increased pressure in the eyes (glaucoma).
Seek immediate medical attention and discontinue medication if you experience difficulty in breathing, sudden swelling or skin reactions, fits, rapid heartbeat or hallucinations.
Use with caution if you are a woman or an elderly patient. Woman may be at a higher risk of haemorrhagic stroke (bleeding in the brain).
Avoid driving or operating machinery if you feel dizzy or drowsy after taking phenylpropanolamine.
Tell your doctor if you are or planning to become pregnant or are breastfeeding.
Do not take if allergic to phenylpropanolamine or any of its ingredients.
Chlorpheniramine Maleate
Avoid driving or operating dangerous machinery as it may decrease alertness.
Avoid consuming alcohol when taking the Chlorpheniramine Maleate, as it may cause excessive sleepiness or drowsiness.
Caffeine
Caffeine helps in the treatment of interrupted breathing in premature babies.
It is given by mouth or via a gastric feeding tube by a doctor or nurse.
If you are breast-feeding while your infant is treated with Caffeine, do not drink coffee or take any other high caffeine product as caffeine passes into breast milk.
Take this medicine in the dose and duration as advised by your doctor. Swallow it as a whole. Do not chew, crush or break it. Coldrif Tablet is to be taken with food.
Paracetamol
Q. What if I vomit after taking Paracetamol?
If you vomit in less than 30 minutes after having a dose of Paracetamol tablets or syrup, retake the same dose again. If you vomit after 30 minutes of a dose, you do not need to take another one until the next standard dose.
Q. When will I feel better after taking the Paracetamol?
Usually, you will start feeling better after about half an hour of taking a Paracetamol.
Q. How often can I take the Paracetamol?
You should only take four doses of Paracetamol in 24 hours. There should be a gap of at least 4 hours between two doses. Do not take Paracetamol for more than 3 days without consulting a doctor first.
Q. Does Paracetamol make babies sleepy?
No, Paracetamol does not make babies sleepy. It is a pain-relieving medicine that is also used to control high fever.
Q. Is Paracetamol safe for children?
Paracetamol is considered safe for children only when used as directed by the doctor.
Q. Is Paracetamol an antibiotic?
No, Paracetamol is not an antibiotic. It works as a painkiller and fever-reducing medicine.
Q. Can I take Paracetamol and ibuprofen together?
Ibuprofen and Paracetamol are safe medicines, but both should not be used together. Consult your doctor if you are not sure.
Q. How long does a Paracetamol take to work?
Paracetamol takes around 30-45 min to start working and show its effects. It is advised to take this medicine for the duration suggested by the doctor. Consult your doctor if you experience any bothersome side effects.
Q. What are the serious side effects of taking an excess of the Paracetamol?
Overdose of Paracetamole may cause severe life-threatening liver injury. Taking more than the prescribed dose may also cause kidney injury, decreased platelet count, and even coma. Early symptoms of an overdose include nausea, vomiting, and general tiredness. Immediately consult a doctor or reach an emergency in case of a suspected overdose.
Phenylpropanolamine
Q. Is phenylpropanolamine the same as phenylephrine?
Phenylpropanolamine and phenylephrine are different drugs belonging to the same class of medications (nasal decongestants). Both are used to relieve blocked nose or sinuses caused by common cold and seasonal nasal allergies (hay fever)
Q. Does Phenylpropanolamine cause stroke?
Phenylpropanolamine has shown to increase the risk of hemorrhagic stroke (bleeding in the brain). Women are at a higher risk.
Q. Is Phenylpropanolamine a controlled substance?
Phenylpropanolamine is a controlled substance since it can be used for manufacturing of illegal drugs
Q. Is Phenylpropanolamine still on the market?
Phenylpropanolamine is banned in India due to increased risk of haemorrhagic stroke (bleeding in the brain) and is no longer marketed in India
Chlorpheniramine Maleate
Q. Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?
Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects
Q. Is chlorpheniramine like Benadryl?
No, chlorpheniramine is different from Benadryl
Q. Is chlorpheniramine prescription?
Yes, it is available with doctor’s prescription only
Q. Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?
Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required
Q. Does chlorpheniramine contain aspirin?
No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.